perimenopause and body pulsations?

pinkwaterlilyJanuary 31, 2010

Around the same time my period stopped (7 months ago), I noticed my heartbeat pulsating in areas I've never felt before. If I lay down, I feel it in my back. If I'm sitting at the computer resting my head on my hand, I feel a strong pulsation in my head so much that sometimes my head will move with the beat. Then, at night and early morning before I get out of bed, I've been getting another unusual "blood vessel" type feeling around the center of my chest and diaphram which is not related to being anxious or upset. For lack of better words, it's like a rubber band expanding, or a balloon expanding, and then contracting back. I'm soon to be 46, and the hot flashes and nausea are bad enough....now THIS. It's nerve-wracking.

Anyone else?

Thank you for reporting this comment. Undo
catherinet

Hi pinkwaterlily,
My guess is that its your veins being more dilated. Our hormones during perimenopause can cause venous dilation.....which can cause nausea, hot flashes, headaches, etc.
If you're feeling it mostly in your abdomen and back, I suggest you see the doctor and have him feel your abdomen for an aneurysm, just to be on the safe side. But I really think you're just feeling your pulse everywhere because your veins are a little more dilated because of your hormones. Also, when our veins dilate, more blood goes back to the heart and it might contract more forcefully, and that can be felt all over.
It might be worsened by eating alot of salt. Be sure you keep up your water intake too.
Are you taking any meds or supplements?

    Bookmark   February 5, 2010 at 8:47AM
Thank you for reporting this comment. Undo
pinkwaterlily

Hi Catherinet,
Thank you for replying. What you're saying makes perfect sense to me. You wouldn't be in the medical field, would you? ;) I have been trying to rule out what else could cause these feelings, and had questioned my doctor about the aneurysm possibility a few months ago. After examining me, he quickly dismissed it.

I do have complicating issues, such as being on Prednisone (a steroid) for 6 years due to polymyositis (an autoimmune disease). Since that has improved, I've been trying to taper off the Prednisone, and this is where it gets messy. My adrenal glands have been "asleep" as the prednisone took over all this time. So now that I've begun perimenopause, there is no "back up" system to support hormones and stress. To make matters worse, Prednisone also affects the hypothalamus---the hypothalamus controls all the hormones and regulates menopause--- it's a vicious circle.

Like I said, this ("heartbeat feeling in unusual places") started the same time my period stopped. Not only is it scary, it makes it hard to sleep. My heartrate is normal(around 78bpm)while this is happening. It stays a few weeks, varying in intensity, then seems to ease off. I hadn't really noticed it again until about 10 days ago. But I got my period yesterday for the first time in 7 months. Having said all that, I think I see a connection here. Another thing that happens along with this... frequent urination. Then that passes too after about a week or so. Makes me wonder if this is a decrease in vasopressin or something, as my adrenal glands are compromised. I feel irritable and uncomfortable in my own skin, if that makes sense.

You asked what supplements I am taking. I just began flaxseed oil. Could it be a deficiency in magnesium?

Are there any others also on Prednisone and going through menopause dealing with anything similar?

    Bookmark   February 12, 2010 at 10:43PM
Sign Up to comment
More Discussions
Extremely Dry Skin/Cause????
I've had terribly dry skin for several years now. It...
Dancey
Menopause without HRT
Is there anyone out there who does not take HRT? I...
susan
Natural supplements for menopause?
Hello I was wondering if there are any naturals to...
Leslie810
Complete identity crisis with my body
Hi Ladies, I am now 58. Had my last period at 52 1/2....
garule
Excessive burping and fluttering....
lately, starting after I exercise....has anyone else...
ballysharon
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™